Lecture 2 for N176

Card Set Information

Author:
foxyt14
ID:
281587
Filename:
Lecture 2 for N176
Updated:
2014-09-15 15:13:23
Tags:
EKG ACLS
Folders:

Description:
EKG/ACLS and Management
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user foxyt14 on FreezingBlue Flashcards. What would you like to do?


  1. Causes of sinus tachy
    • anxiety
    • fever
    • pain
    • smoking
    • drugs
    • volume loss
  2. How do you treat sinus tachy?
    Consider the cause 1st, then treat from there...ie-low blood volume will cause the heart to race, start an IV of NS, scope for GI bleed etc...
  3. Symptoms of sinus brady
    • may be asymptomatic....or
    • dizzy
    • lightheaded
    • weak
    • confused
    • hypotensive
    • anginal pain
  4. What causes sinus brady?
    • increased vagal tone
    • sleep
    • athletic heart
    • hypothyroidism
    • drugs-BB and Dig
  5. Drugs that cause bradycardia
    digoxin and beta blockers
  6. OMI
    • oxygen
    • monitor
    • IV
  7. If a patient has symptomatic bradycardia and you have given Atropine, Dopamine and Epi...what's your next step?
    Transcutaneous Pacing
  8. How do you know a persons in acute heart failure?
    • crackles in the lungs
    • S3
    • edema
    • JVD
    • SOB
    • decreased O2 sats
  9. PAC's can be a prelude to
    • A fib 
    • A flutter
    • Paroxysmal artial tachycardia
  10. What causes Paroxysmal Atrial Tachycardia
    stimulant meds
  11. How do you treat PAC's?
    • Usually asymptomatic and no interventions needed....
    • but if have more than 6/min they will be symptomatic and need
    • O2
    • stop drinking alcohol and coffee
    • no smoking
  12. SVT
    ventricular contractions are btwn 150-250, but are regular
  13. What's a paroxsymal SVT (PSVT)
    SVT that starts abruptly after a PAC and it ends suddenly without intervention
  14. Treatment for SVT
    Eliminated identified cause in healthy person

    • admin O2
    • Calcium channel blockers
    • Beta Blockers
    • Digoxin

    Block AV node
  15. Immediate intervention for SVT
    • #1...vagal maneuver to try and decrease HR
    • O2
    • anitidysrhytmic agents like:
    • Adenosine
    • Digoxin
    • Beta Blockers
    • Calcium Channel Blockers
  16. Another medication to give for Bradycardia
    Zofran....if they are experiencing nausea.  Decreases vagal tone
  17. #1 medication to give for SVT?  How?
    antidysrhythmic-Adenosine

    • 6 mg slammed followed by a NS flush
    • repeat after 1-2 min
    • **this will cause asystole for 6-8 seconds
  18. Describe Atrial Flutter
    atria arent contracting and the rate is at 250-350

    P wave looks like a sawtooth pattern....there are QRS complexes that are normal
  19. What's the result of atrial flutter?
    ineffective atrial contraction and emptying causes a loss of atrial kick which makes the person at risk for clots and emboli
  20. What do I need to ask about the persons Atrial Flutter?
    How long has it been going on....cuz they may already have clots and we dont want to convert them and throw the clots.

    If it has been for longer than 48 hours give them medication to slow the HR first
  21. Medication that slows the HR
    • Beta Blockers
    • Digoxin
    • CCB
  22. Describe Atrial Fibrillation
    quivering of the atria

    P waves are absent or indistinguishable

    • atria rate is at 350-600...cant count
    • ventricle rate is at 100-160
  23. What is the result of Atrial Fibrillation?
    Inadequate CO

    Poor atrial emptying, so danger of clot and embolism
  24. What do you do for a patient with A Fib
    • check apical and radial pulse for perfusion...risk of cardiovascular instability
    • Adenosine
    • BB
    • CCB
  25. What causes PVC's?
    • Infarction
    • Ischemia
    • Hypokalemia 
    • Stimulants
    • Alcohol
    • Tobacco
  26. If a person comes in and EKG shows PVC's what do I check first?
    Labs for potassium level and ask if they are on any diuretics
  27. PVC's can be...
    • in pairs called couplets
    • every other beat called bigemeny
    • every third beat called trigemeny
  28. If you have more than 3 PVC's in a row it is called
    • V Tach
    • seen in people who take stimulants
  29. Describe Ventricular Tachycardia
    100-250 beats per minute

    cant see a p wave
  30. V Tach oftenly turns in to....
    V fib....cuz of the decrease in CO

    Looks like big mountains next to each other in a row
  31. Describe Ventricular Fibrillation
    the rate is rapid and not measurable...no atrial activity

    cant see any P waves and QRS complex looks like fibrillatory waves
  32. Describe a person in V Fib
    person will lose consciousness, become pulseless and apneic
  33. Result of V Fib
    death will occur if it is allowed to persist for more than 4-6 minutes
  34. What could happen for asystole to show up on the ECG rhythm
    lead fell off
  35. What is Pulseless Electrical Activity?
    1st level...there is a rhythm on the monitor, but no detectable pulse

    2nd level....it is often due to a reversible cause like H&T
  36. List H's that cause PEA
    • Hypovolemia
    • Hypoxia
    • Hydrogen ion loss-acidosis
    • Hyper/Hypokalemia
    • Hypothermia
    • Hypoglycemia
  37. List T's that cause PEA
    • Tablets or Toxins...drug OD
    • Tamponade-cardiac (after surgery)
    • Tension Pneumothorax
    • Thrombosis
    • Trauma
  38. What will the EKG look like if they have PEA
    bizarre....never normal
  39. Describe Cardioversion
    The energy is transmitted during the up strok of the R wave....so you have to have an organized rhythm to do this
  40. Describe Adult BLS
    • Unresponsive/not breathing or not normal breathing
    • activate emergency response system
    • get AED
    • check pulse....no pulse=
    • 30 to 2 
    • After AED is on check to see if shockable rhythm
    • If yes, give 1 shock and resume CPR
    • If no, resume CPR
  41. Ask yourself these questions when a patient has persistent Bradyarrhymia or Tacchyrhythmia
    • Is it causing....
    • hypotension
    • acutely altered mental status
    • any signs of shock
    • ischemic discomfort
    • acute heart failure

    If no....monitor and observe
  42. If a person is experiencing bradycardia and has signs of hypotension, altered LOC, signs of shock, chest pain or signs of acute heart failure what do I do?
    Give- #1 Atropine, then Dopamine or Epi

    Possible transcutaneous pacing then Transvenous pacing if necessary
  43. If person is tachy and is showing signs of hypotension, altered LOC, signs of shock, chest pain or acute heart failure....what do I do?
    Synchronized cardioversion....but only if the patients BP isnt too low and their RR is WNL

    may want to sedate patient
  44. What if a person is having a tachy rhythm, is asymptomatic and has a wide QRS complex....what do I do?
    • IV access
    • 12 lead EKG
    • Adenosine, BB or CCB
  45. IV drug given as a push for tachycardia
    Adenosine
  46. Adult having cardiac arrest do 3 things first...
    • shout for help
    • press emergency response
    • start cpr
  47. For what conditions do we shock a patient?
    V Fib and Pulseless Ventricular Tachycardia
  48. What conditions do we not shock the patient?  What do we do?
    • Asystole and PEA
    • CPR for 2 minutes then check for a shockable rhythm
    • and Epinephrine every 3-5 minutes
  49. What is the pattern for treatment of Vfib and Vtach that is pulseless?
    • Shock
    • CPR-medication
    • Shock
    • cpr and amioderone as an anti-arrhythmic
  50. First line of medications for patients with V fib or pulseless Vtach
    • epi, vasopressin, epi
    • or vasopressin, epi, epi
  51. When a person is coding how quickly does the endotracheal tube need to be inserted?
    30 seconds
  52. Common treatments for patients who have had a MI
    • hypothermia
    • decrease their core temperature to 89.6-93.2 for 12-24 hours post arrest.

    Done with ice packs, cold iv infusion
  53. How soon after a persons MI can you tell their prognosis?
    72 hours after
  54. Why hypothermia after an MI?
    • to minimize ischemia to heart
    • to diminish reperfusion injury
    • to decrease the patients metabolic needs

What would you like to do?

Home > Flashcards > Print Preview